MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open in the middle section.More than 50% of the device had been deployed when it failed to open, with it resheated less than or equal to 2 times.As a result the pipeline was removed with the microcatheter.The patient was undergoing surgery to treat a ruptured aneurysm in the right internal carotid artery with a max diameter of 13mm and a neck diameter of 7mm.It was noted that the patient's vessel tortuosity was minimal and that the pipeline was not positioned in a bend.Dual antiplatelet treatment was administered.Ancillary devices includes a 9f cook sheath, marksman, echelon microcatheter, x-pedion guidewire, and axium coils.The devices were prepared as indicated per the ifu.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
As a result of the issue the stent was replaced.The cause of the issue was unknown.The devices were prepared/flushed as indicated per the ifu.
 
Additional Manufacturer Narrative
Device evaluation the pipeline flex braid was returned for evaluation without its pushwire.The pipeline flex braid was returned detached from the pus hwire; therefore, the distal and proximal ends of the braid were unable to be identified.The pipeline flex braid appeared to be fully opened and moderately frayed at both ends.In addition, the middle section of the braid fully opened and no damage.No other anomalies were observed.Based on the analysis findings, the customer report of ¿failure to open at the middle section¿ could not be confirmed.The event cause could not be determined as the returned pipeline flex braid fully opened and moderately frayed at both ends.Additionally, the middle segment of the pipeline flex braid fully opened with no damage.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key7968990
Report Number2029214-2018-00851
Device Sequence Number19252988
Product Code OUT
UDI-Device Identifier00847536016538
UDI-Public00847536016538
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Model NumberPED-450-30
Device Catalogue NumberPED-450-30
Device Lot NumberA672271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer10/09/2018
01/31/2019
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date10/23/2018
02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR